Alert archive / Minnesota / Tornado Warnings in 2022
Tornado Warning 31, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Jun 24, 2022, 10:29 PM CDT for 4 counties in Minnesota. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2022, 10:29 PM CDT (03:29 UTC)
- Expired
- Jun 24, 2022, 11:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Becker County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 201 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:37 PM CDT | TSTM WND GST 61 | 2 Ssw Park Rapids, MN | PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| Jun 24, 10:37 PM CDT | TSTM WND GST 61 | 2 Ssw Park Rapids, MN | PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| Jun 24, 10:42 PM CDT | TSTM WND GST 59 | 2 Ssw Park Rapids, MN | SECOND PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| Jun 24, 10:42 PM CDT | TSTM WND GST 59 | 2 Ssw Park Rapids, MN | SECOND PEAK WIND MEASURED AT THE PARK RAPIDS AIRPORT /KPKD/. |
| Jun 24, 10:42 PM CDT | TSTM WND GST 61 | 1 Ssw Park Rapids, MN | ASOS STATION KPKD PARK RAPIDS AP MN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 7:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
491
WFUS53 KFGF 250329
TORFGF
MNC005-057-111-159-250415-
/O.NEW.KFGF.TO.W.0031.220625T0329Z-220625T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
1029 PM CDT Fri Jun 24 2022
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
Southern Hubbard County in north central Minnesota...
Northern Wadena County in central Minnesota...
Northeastern Otter Tail County in west central Minnesota...
Southeastern Becker County in northwestern Minnesota...
* Until 1115 PM CDT.
* At 1029 PM CDT, a confirmed tornado was located near Menahga, or 33
miles east of Detroit Lakes, moving east at 45 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Menahga and Hubbard around 1035 PM CDT.
Huntersville around 1045 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Badoura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4680 9479 4649 9478 4673 9541 4701 9519
4697 9466 4680 9466
TIME...MOT...LOC 0329Z 279DEG 39KT 4680 9515
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$2 follow-up statements
594
WWUS53 KFGF 250345
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1045 PM CDT Fri Jun 24 2022
MNC005-111-250354-
/O.CAN.KFGF.TO.W.0031.000000T0000Z-220625T0415Z/
Otter Tail MN-Becker MN-
1045 PM CDT Fri Jun 24 2022
...THE TORNADO WARNING FOR NORTHEASTERN OTTER TAIL AND SOUTHEASTERN
BECKER COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Warning remains in effect until Midnight CDT
for portions of Becker and Otter Tail Counties.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and north central Minnesota.
LAT...LON 4680 9479 4649 9478 4664 9516 4700 9505
4697 9466 4680 9466
TIME...MOT...LOC 0344Z 279DEG 39KT 4677 9492
$$
MNC057-159-250415-
/O.CON.KFGF.TO.W.0031.000000T0000Z-220625T0415Z/
Hubbard MN-Wadena MN-
1045 PM CDT Fri Jun 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHEASTERN HUBBARD AND NORTHERN WADENA COUNTIES...
At 1044 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Huntersville, or 44 miles east of Detroit Lakes,
moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Huntersville around 1045 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Badoura.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4680 9479 4649 9478 4664 9516 4700 9505
4697 9466 4680 9466
TIME...MOT...LOC 0344Z 279DEG 39KT 4677 9492
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$531
WWUS53 KFGF 250407
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1107 PM CDT Fri Jun 24 2022
MNC057-159-250415-
/O.EXP.KFGF.TO.W.0031.000000T0000Z-220625T0415Z/
Hubbard MN-Wadena MN-
1107 PM CDT Fri Jun 24 2022
...THE TORNADO WARNING FOR SOUTHEASTERN HUBBARD AND NORTHERN WADENA
COUNTIES WILL EXPIRE AT 1115 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for portions of Wadena County
until 1145 PM CDT.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and north central Minnesota.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Wadena County until 1145 PM CDT.
LAT...LON 4680 9479 4649 9478 4664 9516 4700 9505
4697 9466 4680 9466
TIME...MOT...LOC 0405Z 279DEG 39KT 4674 9463
$$
MJBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jun 24, 7:51 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 24, 7:51 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 751 PM CDT Fri Jun 24 2022 .UPDATE... Issued at 734 PM CDT Fri Jun 24 2022 Well developed QLCS has finally propagated to the east from its stationary position over the Devils Lake basin earlier this afternoon. It has resulted in wind gusts measured up to 88 mph, a few brief tornadoes mainly embedded within converging boundaries, hail, and flooding. A displaced outflow boundary trackable on radar is very apparent, of which will likely hold dust which has a history of decreasing visibility under 1 mile bringing its own impacts. This QLCS is still tapping into moist, very unstable air mass to its south and east. And with sufficient available shear, organized convection is expected to last through the evening into Minnesota. With this expectation, an additional Severe Thunderstorm Watch has been issued for southern Valley into west- central and northwest MN. This QLCS still holds potential for severe weather including gusty winds over 70 mph, hail, and possibly some embedded tornadoes as propagates to the east/southeast into this evening. Flooding may also continue, however may not be as much of a concern as before with heavy rainfall rates progressing quicker than early in the afternoon. && .SHORT TERM...(This evening through Saturday night) Issued at 322 PM CDT Fri Jun 24 2022 Convection will be the main headache for the period. Southwesterly flow aloft will continue to bring some weak vorts into the region this afternoon and tonight, but the main upper low will be to our northwest until tomorrow. The warm front has lifted into northeastern ND, with rich moisture and instability across most of the CWA. Storms have been firing near the warm front across northeastern ND and northwestern MN, with the somewhat limited (25-35 kts) of deep layer shear, storms have been a bit messy and only briefly organized. However, there continues to be plenty of instability with updrafts firing, and severe threat will remain through this evening. Later on this evening, the surface low currently over central SD and cold front over northwestern ND will push eastward into our CWA. CAMs have the storms that have so far been pretty slow moving along the warm front, accelerate and push eastward by midnight. Think at this point the messy convection with sporadic hail threat will become more of an organized MCS, with damaging winds the main headache. Severe storms will push eastward out of our region by tomorrow morning. Impacts will be a lot less tomorrow as the main upper low moves across southern Manitoba. Some showers and thunderstorms will be continuing near the international border as we get some good lapse rates with warm air at the surface and colder mid levels. However, no severe storms are expected with this activity. Cold air advection will bring drier and more stable air into the region, along with temps back into the 60s and 70s along with blustery northwest surface winds. .LONG TERM...(Sunday through Friday) Issued at 322 PM CDT Fri Jun 24 2022 Sunday through Tuesday...Northwesterly flow aloft for the early part of the period, with cooler than average temperatures on Sunday warming up for the start of the work week as the upper low pulls away from the Northern Plains. Lingering showers along the northern border as cold upper temps continue for a bit longer on Sunday, then a bit of a break before the next reinforcing shortwave Monday night/Tuesday morning. Wednesday through Friday...Upper flow becomes more west to southwesterly during this period, although predictability is pretty low. There will be several weak shortwaves moving through, but not much signal in the ensembles for any large variations from climo. With low predictability and an active short term, will keep the blended solution of periodic low precip chances and near seasonal temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 734 PM CDT Fri Jun 24 2022 Widespread thunderstorms continue across the area through 06 UTC, including the potential for severe thunderstorms. Impacts are likely around TAF sites, mainly from erratic gusty winds over 30kt, lightning, and decreased visibility from heavy rainfall and blowing dust. After convection, there is the expectation for low level moisture to contribute to MVFR CIGs at some sites. Gusty winds are also expected tomorrow. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...CJ SHORT TERM...JR LONG TERM...JR AVIATION...CJ
Hazardous weather outlook, Jun 24, 4:35 AM CDT, 17 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 435 AM CDT Fri Jun 24 2022 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-250945- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 435 AM CDT Fri Jun 24 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Numerous severe thunderstorms are expected across much of eastern North Dakota and west-central and northwest Minnesota. The main hazards will be large hail up to 2 inches and damaging wind gusts of 70 to 75 mph. Isolated tornadoes are also possible. Storms will initially be more scattered and capable of producing all hazards, but will eventually form into a line that will carry all hazards as well. Localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters may be needed.
In the hours before
Local storm report, Jun 24, 9:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
954 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 3 S BROOKS 47.77N 96.00W
06/24/2022 M65 MPH Red Lake MN MESONET
PEAK WIND MEASURED AT THE MNDOT RWIS ON HIGHWAY 59.
&&
GREGORY.GUSTLocal storm report, Jun 24, 9:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
958 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM TSTM WND GST 4 SSE MAHNOMEN 47.26N 95.94W
06/24/2022 M59 MPH Mahnomen MN MESONET
PEAK WIND MEASURED AT THE MNDOT RWIS ON HIGHWAY 59.
&&
GREGORY.GUSTLocal storm report, Jun 24, 10:02 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1002 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 2 WNW DETROIT LAKES 46.82N 95.88W
06/24/2022 M54 MPH Becker MN AWOS
PEAK WIND MEASURED AT THE DETROIT LAKES AIRPORT /KDTL?.
&&
GREGORY.GUSTLocal storm report, Jun 24, 10:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1006 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TSTM WND GST 2 WNW LENGBY 47.53N 95.67W
06/24/2022 M83 MPH Polk MN MESONET
PEAK WIND MEASURED AT THE MNDOT RWIS STATION ALONG
HIGHWAY 2.
&&
GREGORY.GUSTLocal storm report, Jun 24, 10:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1014 PM CDT FRI JUN 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0911 PM TSTM WND GST 2 WNW LENGBY 47.53N 95.67W
06/24/2022 M58 MPH Polk MN MESONET
&&
GREGORY.GUSTSpecial weather statement, Jun 24, 10:26 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1026 PM CDT Fri Jun 24 2022
NDZ039-049-052-053-250400-
Sargent ND-Ransom ND-Richland ND-Cass ND-
1026 PM CDT Fri Jun 24 2022
...A strong thunderstorm will impact portions of eastern Ransom,
southeastern Cass, Richland and northeastern Sargent Counties through
1100 PM CDT...
At 1026 PM CDT, Doppler radar was tracking a strong thunderstorm near
McLeod, or 29 miles west of Wahpeton, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Walcott around 1040 PM CDT.
Colfax and Galchutt around 1045 PM CDT.
Abercrombie and Christine around 1050 PM CDT.
McCauleyville around 1055 PM CDT.
This includes Interstate 29 between mile markers 14 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern North Dakota. A Severe Thunderstorm Watch also remains
in effect until 300 AM CDT for northwestern and west central
Minnesota...and southeastern North Dakota.
&&
LAT...LON 4604 9727 4660 9750 4680 9683 4668 9679
4668 9680 4663 9679 4659 9676 4649 9674
4647 9671 4645 9672 4644 9672 4644 9670
4617 9661
TIME...MOT...LOC 0326Z 258DEG 43KT 4642 9718
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MJBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:07 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Pennington, Polk, Red Lake, Roseau | 53 min |
| Jun 24, 7:11 PM CDT | Severe Thunderstorm Warning | FGF | Norman, Polk | 64 min |
| Jun 24, 7:32 PM CDT | Tornado Warning | FGF | Kittson, Marshall, Roseau | 43 min |
| Jun 24, 7:53 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Pennington, Polk, Red Lake, Roseau | 67 min |
| Jun 24, 8:09 PM CDT | Special Weather Statement | FGF | Becker, Clay, Mahnomen, Norman | 36 min |
| Jun 24, 8:10 PM CDT | Severe Thunderstorm Warning | FGF | Clearwater, Mahnomen, Norman, Polk, Red Lake | 65 min |
| Jun 24, 8:36 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Otter Tail, Wilkin | 54 min |
| Jun 24, 8:43 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Marshall, Pennington and 2 more | 62 min |
| Jun 24, 8:52 PM CDT | Tornado Warning | FGF | Beltrami, Clearwater, Marshall, Pennington, Polk, Red Lake | 38 min |
| Jun 24, 9:00 PM CDT | Tornado Warning | FGF | Mahnomen, Polk | 32 min |
| Jun 24, 9:24 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Mahnomen, Otter Tail, Wilkin | 66 min |
| Jun 24, 9:25 PM CDT | Tornado Warning | FGF | Beltrami, Clearwater, Lake of the Woods, Marshall, Pennington | 50 min |
| Jun 24, 9:34 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Lake of the Woods, Marshall, Roseau | 56 min |
| Jun 24, 9:38 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen | 67 min |
| Jun 24, 9:54 PM CDT | Areal Flood Advisory | FGF | Clay | 6 hr |
| Jun 24, 9:55 PM CDT | Tornado Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 50 min |
| Jun 24, 10:03 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Hubbard, Otter Tail, Wadena | 57 min |
| Jun 24, 10:28 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods, Roseau | 34 min |
| Jun 24, 10:39 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 36 min |
| Jun 24, 10:59 PM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 46 min |
| Jun 24, 11:02 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 58 min |
| Jun 24, 11:30 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Grant, Otter Tail, Wadena | 60 min |
| Jun 24, 11:43 PM CDT | Flash Flood Warning | FGF | Otter Tail | 5 hr |
| Jun 25, 9:51 AM CDT | River Flood Warning | FGF | Polk | 35 hr |
Nearby
Tornado Warnings in Minnesota, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.